Alert archive / South Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Columbia, SC

June 10, 2021Clarendon County, South Carolina

NWS Columbia, SC issued this special weather statement at Jun 10, 2021, 10:04 PM EDT for Clarendon County, South Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2021, 10:04 PM EDT (02:04 UTC)
Expired
Jun 10, 2021, 10:30 PM EDT
In force
26 min
Issued by
NWS Columbia, SC

County Clarendon County, SC

The radar

The Columbia radar (KCAE), 104 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1267 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

820 
WWUS82 KCAE 110204
SPSCAE

Special Weather Statement
National Weather Service Columbia SC
1004 PM EDT Thu Jun 10 2021
 
SCZ029-031-038-110230-
Clarendon SC-Sumter SC-Lee SC-
1004 PM EDT Thu Jun 10 2021

...Strong Thunderstorms Will Impact Portions of Clarendon...east
central Sumter and southeastern Lee Counties Until 1030 PM EDT....

At 1003 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles west of
Woods Bay State Park to near Summerton, moving east at 20 mph.

  HAZARD...gusty winds 40 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of 
           light, unsecured objects.

Some locations in the path of these storms include...
Manning, Summerton, Woods Bay State Park, Santee Cooper Regional
Airport, Alcolu, Turbeville, Gable, St. Paul, Davis Station, Brogdon,
Shiloh and Foreston.

This includes Interstate 95 between mile markers 106 and 146.
 
LAT...LON 3382 7992 3381 7995 3377 7999 3372 7997
      3370 8000 3351 8009 3357 8044 3402 8012
      3404 7999 3400 7990 3398 7990 3395 7998
      3388 7994 3388 7988
TIME...MOT...LOC 0203Z 265DEG 15KT 3396 8010 3364 8033 

$$

awp

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 10, 8:12 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 10, 8:12 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
812 PM EDT Thu Jun 10 2021

.SYNOPSIS...
Scattered mainly afternoon and evening showers and
thunderstorms will be around the area again today with an upper
trough and surface boundary gradually shifting through the
region Friday and Saturday, leading to increased chances of
showers and thunderstorms. Some drier air will enter the region
Sunday through mid next week, reducing thunderstorm coverage.

&&

.NEAR TERM /UNTIL 8 AM FRIDAY MORNING/...
As of 8pm, a line of strong thunderstorms is moving northward
through Saluda and Lexington counties. This will track to the
northeast over the next couple hours, with Columbia expected to
be clipped by the eastern edge. Heavy rain and some gusty winds
are expected in this line. Behind this line, the CWA should be
remain fairly stable and only very isolated showers are expected
overnight. A surface ridge to our south and a southward moving
trough over the Mid-Atlantic should keep winds up overnight to
prevent any widespread fog issues. But like we have seen the
last few nights, any areas that saw heavy prolonged rain this
evening could have some fog/stratus develop late overnight.
Overnight lows will drop into the low 70s region-wide.

&&

.SHORT TERM /8 AM FRIDAY MORNING THROUGH SUNDAY/...
An upper level trough will be northwest of The Midlands and CSRA on
Friday and then progress into the region on Saturday. A southwest
flow aloft will maintain precipitable water values around 2 inches
both days. The Northern Midlands and Catawba area will be at
greatest risk for scattered to numerous showers and thunderstorms
closer to a surface front associated with the upper level trough. A
stronger steering flow should mitigate the risk of flash flooding
with faster moving thunderstorms. Any severe weather threat should
be limited to isolated downburst winds.

A cold front pushes into the region Saturday Night into early Sunday
in response to a strong upper trough moving through New England and
the Mid Atlantic States. Precipitable water values decrease to
between 1.25 to 1.75 inches from north to south. The forcing from
the cold front and drier air aloft pushing in from the north should
lead to a greater risk of damaging winds with stronger
thunderstorms.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A cold front pushes offshore on Monday with precipitable water
values lowering to 1-1.25 inches. This will allow dewpoints to
decrease into the 60s in a northwest flow aloft. Downslope flow
should reduce POPs to a slight chance of showers and thunderstorms
Monday through Tuesday.

Model ensembles depict well below normal heights over New England
which would allow short wave upper troughs to move into The Midlands
and CSRA next week. The potential exists for a strong cold front to
push into the region Wednesday or Thursday.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Shower activity around Columbia terminals will decrease after
sunset. Light winds at most TAF sites overnight. Heavy rain
avoided airports up to this point, so did not mention fog in
TAFS. However, if any of the lingering showers hit CAE or CUB,
may have to mention later on. Breezy conditions tomorrow
afternoon as a low forms along North Carolina causing the
gradient to tighten. Another round of showers and storms
possible in the afternoon.

EXTENDED AVIATION OUTLOOK...Increasing chances of showers and
thunderstorms, and associated restrictions, Friday and Saturday.
Stratus possible Saturday night/Sunday morning. Slight chance of
mainly diurnal thunderstorms Sunday through Wednesday.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&

SYNOPSIS...
NEAR TERM...31
SHORT TERM...
LONG TERM...
AVIATION...11
Hazardous weather outlook, Jun 10, 4:19 AM EDT, 17 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
419 AM EDT Thu Jun 10 2021

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-110830-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
419 AM EDT Thu Jun 10 2021

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

Scattered thunderstorms will develop this afternoon into this
evening. Although the potential for severe weather is low a few
thunderstorms may produce strong and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 10, 7:22 PM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Columbia SC
722 PM EDT Thu Jun 10 2021

SCZ018-020-025>027-030-102345-
Lexington SC-Aiken SC-Newberry SC-McCormick SC-Saluda SC-
Edgefield SC-
722 PM EDT Thu Jun 10 2021

...Strong Thunderstorms Will Impact Portions of west central
Lexington...north central Aiken...southwestern Newberry...
northeastern McCormick...Saluda and northern Edgefield Counties Until
745 PM EDT....

At 721 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Waterloo to near
Dreher Island State Park, moving northeast at 35 mph.

  HAZARD...gusty winds 40 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Batesburg-Leesville, Edgefield, Saluda, Johnston, Ridge Spring,
Saluda County Airport, Edgefield County Airport, Lake Greenwood,
Gilbert, Summit, Monetta, Trenton, Bradley, Ward, Cedar Grove Fire
Station, Strom Thurmond High School, South Shore Marina, Saluda Co
Sheriff's Office, Good Hope and Murray.

LAT...LON 3406 8233 3403 8232 3400 8228 3402 8224
      3397 8218 3399 8215 3398 8205 3395 8204
      3396 8202 3413 8187 3415 8190 3419 8192
      3420 8194 3430 8189 3396 8130 3366 8172
      3406 8238
TIME...MOT...LOC 2321Z 220DEG 29KT 3437 8205 3403 8147

awp
Special weather statement, Jun 10, 7:46 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Columbia SC
746 PM EDT Thu Jun 10 2021

SCZ020-025>027-030-110015-
Lexington SC-Aiken SC-Newberry SC-Saluda SC-Edgefield SC-
746 PM EDT Thu Jun 10 2021

...Strong Thunderstorms Will Impact Portions of Lexington...
northeastern Aiken...southern Newberry...Saluda and northeastern
Edgefield Counties Until 815 PM EDT....

...Boaters on Lake Murray Should Seek Safe Harbor...

At 745 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Ninety Six
Historic Site to 11 miles southeast of Ridge Spring, moving northeast
at 25 mph.

  HAZARD...gusty winds 40 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Lexington, West Columbia, Cayce, Newberry, Batesburg-Leesville,
Springdale, Oak Grove, Red Bank, Saluda, South Congaree, Pine Ridge,
Prosperity, Ridge Spring, Dreher Island State Park, Saluda County
Airport, Newberry College, Columbia Metro Airport, Newberry County
Airport, Lake Greenwood and Pelion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.

&&

This includes the following highways...
 Interstate 20 in South Carolina between mile markers 28 and 60.
 Interstate 26 between mile markers 112 and 116.
 Interstate 77 between mile markers 0 and 2.

LAT...LON 3404 8195 3409 8192 3413 8187 3415 8190
      3419 8192 3420 8194 3425 8191 3430 8190
      3432 8185 3435 8183 3436 8179 3439 8176
      3393 8103 3364 8151 3400 8199
TIME...MOT...LOC 2345Z 229DEG 20KT 3409 8200 3374 8152

awp
Special weather statement, Jun 10, 8:12 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Columbia SC
812 PM EDT Thu Jun 10 2021

SCZ020-021-026>028-110045-
Fairfield SC-Lexington SC-Newberry SC-Richland SC-Saluda SC-
812 PM EDT Thu Jun 10 2021

...Strong Thunderstorms Will Impact Portions of southwestern
Fairfield...northwestern Lexington...southeastern Newberry...
northwestern Richland and northeastern Saluda Counties Until 845 PM
EDT....

...Boaters on Lake Murray Should Seek Safe Harbor...

At 811 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 7 miles southwest of Dreher Island State Park, or
9 miles north of Batesburg-Leesville, moving northeast at 30 mph.

  HAZARD...gusty winds 40 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Columbia, Irmo, Batesburg-Leesville, Highway 6 at Lake Murray Dam, VC
Summer Nuclear Station, St. Andrews, Jenkinsville, Harbison State
Forest, Dreher Island State Park, Ballentine, Chapin, Little
Mountain, Peak, Cedar Grove Fire Station, South Shore Marina, Oswald
Park, Bundrick Island, Putnam's Landing, White Rock and Rocky Point
Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.

&&

This includes Interstate 26 between mile markers 84 and 104.

LAT...LON 3392 8154 3408 8165 3433 8128 3408 8111
TIME...MOT...LOC 0011Z 240DEG 27KT 3404 8153

awp
Special weather statement, Jun 10, 9:15 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Columbia SC
915 PM EDT Thu Jun 10 2021

SCZ021-022-028-029-110145-
Fairfield SC-Richland SC-Kershaw SC-Lee SC-
915 PM EDT Thu Jun 10 2021

...Strong Thunderstorms Will Impact Portions of southeastern
Fairfield...northeastern Richland...southwestern Kershaw and western
Lee Counties Until 945 PM EDT....

At 914 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Lake Carolina, or near Dentsville, moving
northeast at 35 mph.

  HAZARD...gusty winds 40 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Columbia, Forest Acres, Camden, Dentsville, Lake Wateree Dam, Arcadia
Lakes, Lugoff, Woodfield, Sesquicentennial State Park, Lake Carolina,
Villages at Sandhill, Fort Jackson, Elgin, Goodale State Park,
Killian, Blythewood, Dekalb, North Towne Square Shopping Center, Pine
Grove Fire Station and Woodward Airfield.

This includes the following highways...
 Interstate 20 in South Carolina between mile markers 73 and 105.
 Interstate 77 between mile markers 12 and 30.

LAT...LON 3401 8095 3423 8105 3444 8061 3420 8045
TIME...MOT...LOC 0114Z 242DEG 30KT 3416 8090

awp
Local storm report, Jun 10, 9:16 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
916 PM EDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     7 NNE GILBERT           34.02N 81.35W
06/10/2021                   LEXINGTON          SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTED TREES IN ROADWAY
            WITH ROADWAY BLOCKED AT HENDRIX LANDING AND
            COUNTS FERRY ROAD. TIME ESTIMATED BY RADAR.

&&

MG
Special weather statement, Jun 10, 10:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
1004 PM EDT Thu Jun 10 2021

SCZ029-031-038-110230-
Clarendon SC-Sumter SC-Lee SC-
1004 PM EDT Thu Jun 10 2021

...Strong Thunderstorms Will Impact Portions of Clarendon...east
central Sumter and southeastern Lee Counties Until 1030 PM EDT....

At 1003 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles west of
Woods Bay State Park to near Summerton, moving east at 20 mph.

  HAZARD...gusty winds 40 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Manning, Summerton, Woods Bay State Park, Santee Cooper Regional
Airport, Alcolu, Turbeville, Gable, St. Paul, Davis Station, Brogdon,
Shiloh and Foreston.

This includes Interstate 95 between mile markers 106 and 146.

LAT...LON 3382 7992 3381 7995 3377 7999 3372 7997
      3370 8000 3351 8009 3357 8044 3402 8012
      3404 7999 3400 7990 3398 7990 3395 7998
      3388 7994 3388 7988
TIME...MOT...LOC 0203Z 265DEG 15KT 3396 8010 3364 8033

awp

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:12 PM EDTSpecial Weather StatementCAENewberry33 min
Jun 10, 8:19 PM EDTSevere Thunderstorm WarningCAELexington, Newberry, Richland, Saluda41 min
Jun 10, 9:15 PM EDTSpecial Weather StatementCAEKershaw30 min
Jun 11, 2:18 PM EDTSpecial Weather StatementCAEClarendon42 min
Jun 11, 7:45 PM EDTSpecial Weather StatementCAELexington30 min

Nearby

Special Weather Statements in South Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.